Hail, Ford
- When
- April 6, 12:45 PM CST
- Where
- Ford County, Elliott
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.467, -88.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 6, 2:20 AM CST, 10 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 320 AM CDT FRI APR 6 2001 WARM FRONT SPLITS THE CHICAGO AREA THIS MORNING. TEMPERATURES AT KLOT HAVE CLIMBED TO THE MID 60S WHILE REMAINING IN THE MID 50S ALONG IL-WI STATE LINE. THUNDERSTORMS DEVELOPED SHORTLY AFTER 06Z ALONG THE WARM FRONT AND HAVE NOW JUST ABOUT FINISHED PASSAGE THROUGH CHICAGO AREA. SURFACE ANALYSIS PUTS WEAK LOW OVER CENTRAL LAKE MICHIGAN WITH MODELS MOVING IT INTO THE LOWER PENINSULA THIS MORNING. THIS SHOULD ALLOW THE WARM FRONT TO DRIFT BACK SOUTH -- AT LEAST ACROSS THE NORTHERN HALF/TWO-THIRDS OF THE FORECAST AREA. THE FRONT WILL SERVE AS A FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY TONIGHT AS THE UPPER LOW OVER BAJA MOVES ONTO THE CENTRAL PLAINS. BY SATURDAY THE UPPER LOW CLOSES OFF OVER THE EASTERN DAKOTAS WITH A DEEPENING SURFACE LOW STACKED BENEATH IT. WITH A STRONG GRADIENT SURFACE WINDS SHOULD BE RATHER BRISK WITH SPEEDS AT LEAST 25 MPH. TEMPERATURES TODAY WILL BE TRICKY AS THE WARM FRONT WIGGLES ACROSS THE AREA. MAX TEMPERATURES IN THE NORTHERN/CENTRAL PORTIONS OF THE AREA SHOULD OCCUR THIS MORNING THEN FALL BACK TO THE 50S AS THE FRONT MOVES SOUTH. AS THE UPPER LOW DEVELOPS AND MOVES EAST THE FRONT WILL MOVE BACK NORTH AGAIN PLACING THE AREA WELL WITHIN THE WARM SECTOR SATURDAY AND PUSHING MAXS TO/INTO THE 70S. GIVEN THE LOCATION AND MOVEMENT OF THE SURFACE LOW (ON SUNDAY IT LOOKS LIKE WARM TEMPERATURES WILL LINGER AT LEAST FOR ANOTHER DAY. .CHI...NONE. SOMREK
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 071100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1230 PM CDT/EST FRI APR 6 2001 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. A SEVERE THUNDERSTORM IS IN EFFECT UNTIL 600 PM CDT FOR PARTS OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA AND INCLUDES LASALLE... GRUNDY...KANKAKEE ON SOUTH IN ILLINOIS AND NEWTON...JASPER...AND BENTON COUNTIES IN NORTHWEST INDIANA. A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS AFTERNOON AND TONIGHT. THE SEVERE CHARACTERISTICS WITH THESE STORMS ARE LIKELY TO BE LARGE HAIL AND STRONG WINDS. A WARM FRONT ACROSS NORTHERN ILLINOIS AND INDIANA LAYS NEARLY STATIONARY WITH NORTH TO NORTHEAST WINDS TO THE NORTH OF THE FRONT AND WARM HUMID AIR ALONG AND SOUTH OF IT. THERE COULD BE SOME THUNDERSTORM DEVELOPMENT NORTH OF THE FRONT BUT THERE IS ONLY A SLIGHT CHANCE THAT ANY OF THESE STORMS COULD BECOME SEVERE THIS AFTERNOON OR TONIGHT. A DEVELOPING LOW IN THE PLAINS TONIGHT WILL HELP PUSH THIS FRONT NORTH OF ILLINOIS AND INDIANA AND ELIMINATE THE CHANCE OF THUNDERSTORMS ON SATURDAY. HOWEVER STRONG SOUTH WINDS THAT PUSH THIS FRONT TO THE NORTH WILL INCREASE ENOUGH THAT A WIND ADVISORY IS BEING CONSIDERED FOR SATURDAY. AN ADVISORY IS ISSUED FOR SUSTAINED WINDS OF 30 MPH OR MORE OR FOR GUSTS OF 45 MPH OR MORE. WIND SPEEDS ARE LIKELY TO APPROACH THESE VALUES ON SATURDAY INTO SATURDAY EVENING... BUT SHOULD SUBSIDE OVERNIGHT SATURDAY NIGHT. HOWEVER WINDY CONDITIONS SHOULD REMAIN THROUGH SUNDAY AS WELL BUT BELOW ADVISORY CRITERIA. RLB
ILZ019-021-061910- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 110 PM CDT FRI APR 6 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR LASALLE AND GRUNDY COUNTIES... THE AREA OF STORMS HAS CLEARED LASALLE AND GRUNDY COUNTIES AND THUS THEY HAVE BEEN REMOVED FROM THE SEVERE THUNDERSTORM WATCH AREA. THE STORMS CONTINUE TO MARCH TO THE EAST AND FURTHER COUNTIES WILL BE CLEARED AS THE AFTERNOON PROGRESSES. BRUMER
The Lincoln radar (KILX), 97 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240581.